MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Model Number US14150415
Medical Device Problem Codes Difficult to Remove (1528); Connection Problem (2900); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the left superficial femoral artery via a cross over approach through the right common femoral artery, the cover for the connection part of the hub and the shaft allegedly misaligned upon connecting to the inflation device.It was further reported that there was resistance felt upon retracting the balloon through the sheath and the tip of the catheter was allegedly found damaged.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 12/2023).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter was returned for evaluation.During the visual evaluation, the hub cover was noted to be dislodged from the y-body but still on the catheter shaft.The distal coating for one of the scoring wires was noted to be deformed.No specific anomalies were noted during the visual evaluation.On functional testing, the inhouse guide-wire lumen was flushed and then loaded the balloon onto the guidewire.After flushing the inhouse introducer sheath the catheter was inserted into the introducer sheath, without issue.Upon retraction of the sheath, minimal resistance was felt near the distal tip.No other functional testing was performed.Therefore, the investigation for the confirmed for the reported device dislodged or dislocated and material deformation as the hub cover was noted to be dislodged from the y-body but still on the catheter shaft and the distal part of the scoring wire was noted to be deformed.However, the investigation is unconfirmed for the reported difficult to remove as the catheter was inserted and retracted into the introduces sheath without issue.A definitive root cause for the reported device dislodged or dislocated, material deformation and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiration date: 12/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14166882
Report Number2020394-2022-00308
Device Sequence Number5783689
Product Code PNO
UDI-Device Identifier00801741113727
UDI-Public(01)00801741113727
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150415
Device Catalogue NumberUS14150415
Device Lot NumberGFFY2003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight60 KG